Alert archive / Virginia / Wind Advisories in 2007

Wind Advisory 1, NWS Wakefield, VA

February 22, 20079 counties in North Carolina; 36 counties in Virginia; 4 counties in Maryland

NWS Wakefield, VA issued this wind advisory at Feb 22, 2007, 12:12 PM EST for 9 counties in North Carolina; 36 counties in Virginia; 4 counties in Maryland. It took effect at Feb 22, 2007, 1:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 12:12 PM EST (17:12 UTC)
In effect from
Feb 22, 2007, 1:00 PM EST
Expired
Feb 23, 2007, 3:24 AM EST
In force
14 hr
Issued by
NWS Wakefield, VA
All 49 counties

Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, Amelia County, VA, Brunswick County, VA, Caroline County, VA, Charles City County, VA, City of Chesapeake, VA, City of Emporia, VA, City of Franklin, VA, City of Hopewell, VA, City of Petersburg, VA, City of Virginia Beach, VA, City of Williamsburg, VA, Cumberland County, VA, Dinwiddie County, VA, Fluvanna County, VA, Gloucester County, VA, Goochland County, VA, Greensville County, VA, James City County, VA, Lancaster County, VA, Lunenburg County, VA, Mathews County, VA, Mecklenburg County, VA, Middlesex County, VA, New Kent County, VA, Northampton County, VA, Northumberland County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Richmond County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA, Westmoreland County, VA

The radar

The Norfolk radar (KAKQ), 23 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 221712
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1212 PM EST THU FEB 22 2007


VAZ048-049-060>076-230115-
/O.NEW.KAKQ.WI.Y.0001.070222T1800Z-070223T1000Z/
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...
TAPPAHANNOCK
1212 PM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

A COLD FRONT WILL BE CROSSING CENTRAL AND SOUTH CENTRAL VIRGINIA
DURING THE EARLY TO MID AFTERNOON HOURS. WEST TO NORTHWEST WINDS
WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH. THESE
WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE
DECREASING OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

MDZ021>025-VAZ077-078-085-086-099-100-230115-
/O.NEW.KAKQ.WI.Y.0001.070222T2100Z-070223T1600Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1212 PM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST FRIDAY. 

A COLD FRONT WILL BE CROSSING EASTERN VIRGINIA...AND THE LOWER
MARYLAND AND VIRGINIA EASTERN SHORES BY THE LATE AFTERNOON HOURS.
SOUTHWEST WINDS OF 15 TO 25 MPH...WILL BECOMING WEST TO
NORTHWEST AND INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 TO 50
MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THIS
THROUGH THE OVERNIGHT HOURS...AND INTO FRIDAY MORNING...BEFORE
DECREASING FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

25
4 follow-up statements
000 
WWUS71 KAKQ 221951
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EST THU FEB 22 2007

VAZ048-049-060>076-230400-
/O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...
TAPPAHANNOCK
251 PM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

ACROSS CENTRAL AND SOUTH CENTRAL VIRGINIA...WEST TO NORTHWEST
WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH.
THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE
DECREASING BY LATE TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

MDZ021>025-VAZ077-078-085-086-099-100-230400-
/O.CON.KAKQ.WI.Y.0001.070222T2100Z-070223T1600Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
251 PM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

A COLD FRONT WILL BE OFF THE COAST BY THIS EVENING. ACROSS
PORTIONS OF EASTERN VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA
EASTERN SHORES...WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO
35 MPH...WITH GUSTS TO 45 TO 50 MPH BY EARLY THIS EVENING. THESE
STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT
HOURS...AND INTO FRIDAY MORNING...BEFORE DECREASING FRIDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

25
000 
WWUS71 KAKQ 222150
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EST THU FEB 22 2007

NCZ012>017-030>032-102-VAZ079>084-087>098-230600-
/O.EXA.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LAWRENCEVILLE...PETERSBURG...
HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...
FRANKLIN...NEWPORT NEWS...HAMPTON
450 PM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA...WEST TO
NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 TO
50 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING...BEFORE DECREASING LATER TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

MDZ021>025-VAZ077-078-085-086-099-100-230600-
/O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1600Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
450 PM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

A COLD FRONT WILL BE OFF THE COAST THIS EVENING. ACROSS PORTIONS
OF EASTERN VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA EASTERN
SHORES...WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35
MPH...WITH GUSTS TO 45 TO 50 MPH. THESE STRONG WINDS ARE EXPECTED
TO CONTINUE THROUGH THE OVERNIGHT HOURS...AND INTO FRIDAY
MORNING...BEFORE DECREASING FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

VAZ048-049-060>076-230600-
/O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...
TAPPAHANNOCK
450 PM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

ACROSS CENTRAL AND SOUTH CENTRAL VIRGINIA...WEST TO NORTHWEST
WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 TO 50 MPH.
THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...BEFORE
DECREASING LATER TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

TG/AK
000 
WWUS71 KAKQ 230303
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1003 PM EST THU FEB 22 2007

NCZ012>017-030>032-102-VAZ048-049-060>076-079>084-087>098-230415-
/O.CAN.KAKQ.WI.Y.0001.000000T0000Z-070223T1000Z/
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE...
GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...
RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...PETERSBURG...HOPEWELL...
EMPORIA...WAKEFIELD...WILLIAMSBURG...POQUOSON...FRANKLIN...
NEWPORT NEWS...HAMPTON
1003 PM EST THU FEB 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND
ADVISORY. HOWEVER...NORTHWEST WINDS WILL CONTINUE BETWEEN 15 AND
25 MPH WITH GUSTS TO 35 MPH ACROSS THE REGION OVERNIGHT THROUGH
FRIDAY MORNING.

$$

MDZ021>025-VAZ077-078-085-086-099-100-231115-
/O.CON.KAKQ.WI.Y.0001.000000T0000Z-070223T1600Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1003 PM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. ACROSS
PORTIONS OF EASTERN VIRGINIA...AND THE LOWER MARYLAND AND
VIRGINIA EASTERN SHORES...NORTHWEST WINDS WILL CONTINUE BETWEEN
25 AND 35 MPH...WITH GUSTS TO 45 MPH OVERNIGHT INTO FRIDAY
MORNING...BEFORE DECREASING FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS MAY RESULT IN
POWER OUTAGES.

$$

GINGRICH
000 
WWUS71 KAKQ 230824
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 AM EST FRI FEB 23 2007

...WIND ADVISORY CANCELED...

.WINDY CONDITIONS WILL PREVAIL INTO THIS AFTERNOON ACROSS THE
MIDDLE PENINSULA AND NORTHERN NECK...AS WELL AS THE LOWER MARYLAND
AND VIRGINIA EASTERN SHORE. SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO 40 MPH WILL BE POSSIBLE INTO EARLY THIS
AFTERNOON...BEFORE GRADUALLY DIMINISHING DURING THE MID AND LATE
AFTERNOON HOURS.

MDZ021>025-VAZ077-078-085-086-099-100-230930-
/O.CAN.KAKQ.WI.Y.0001.000000T0000Z-070223T1600Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
324 AM EST FRI FEB 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELED THE WIND
ADVISORY. WINDY CONDITIONS WILL PREVAIL INTO THIS AFTERNOON...WITH
SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS TO 40 MPH.
HOWEVER...WINDS WILL REMAIN BELOW ADVISORY CRITERIA...AND WILL
DIMINISH SIGNIFICANTLY BY LATE AFTERNOON. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELED.

$$
SAMMLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 10:14 AM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 22, 10:14 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1014 AM EST THU FEB 22 2007

.SHORT TERM /REST OF TODAY/...
SCTD SHRAS FM ERYR THIS MORNING JUST ABT E OF FA ATTM. CLRG OUT
NICELY ALG-W I95 PAST CPL OF HRS...AND W/ LLVL FLO TURNING
SWLY...THAT CLRG WL BE REACHING THE CST BY THIS AFTN. NARROW BAND
OF MSTR FM WCNTRL PA TO SW VA ALG CDFNT...WHICH WL BE MVG ACRS FA
DURG THE AFTN...THEN OFFSHR THIS EVE. HV LMTD SLGT CHC POPS TO MD
ERN SHR FOR REST OF TDA. WL NEED TO ASSESS NEED FOR WND ADVSRY IN
THE NEXT FEW HRS (WHICH WOULD BE FOR LT THIS AFTN/TNGT)...AND WHR.
STRNGR WND SPDS JUST NOW BEGINNING HSP/ROA...SO LIKELY HV A
CPL/FEW MR HRS B4 THEY WOULD ARRIVE.

&&

.PREV DISCUSSION...
/ISSUED 339 AM EST THU FEB 22 2007/

SHORT TERM /TODAY THROUGH SATURDAY/...
RTHR CHALLENGING FCST AHEAD. THE GAMBIT WILL RUN FROM THE THREAT
OF TSTMS TDY...GUSTY WNDS TONIGHT INTO FRIDAY (WHICH WILL HAVE
FIRE WX IMPLICATIONS)...TO PSBL MIXED PCPN LATE SAT NITE ACROSS
EXTREME NW CNTYS.

UPR VORT MAX PROGGED TO LIFT NE ACROSS FA TDY. NMRS SHWRS WITH
ISLTD THUNDERSTORMS CONT TO TREK E ACROSS SRN HALF OF FA ATTM WITH
MORE SHWRS AS FAR W AS LYH AS I TYPE. SHORT RANGE MODELS MOVE
THIS NRGY NE ACROSS FA THRU 18Z B4 EXITING OFF THE DELMARVA BY
00Z. WITH STEEPENING LAPSE RATES NXT 12 HRS OR SO...WENT AHEAD AND
ADDED CHC SHWRS WITH ISLTD THUNDER TO SRN ZONES ERLY THIS AM...THEN
TAPERING OFF PCPN TO ERN ZONES LATE AM INTO ERLY AFTRN. LWRD MD
ERN SHORE WILL LIKELY KEEP CHC POPS IN MOST OF THE DAY. XPCT RAPID
DRYING OUT OF COLUMN ACROSS WRN CNTYS THIS AFTRN AS STRNG DOWNSLOPING
OCCURS ON GUSTY W WNDS. THIS ALLOWS SKIES TO BECOME SUNNY WRN HALF
OF FA. HAVE ALSO LOWERED DP TMPS A FEW DEGREES FROM PROGGED VALUES
DUE TO HISTORY OF MODELS NOT PICKING UP ON HOW QUICK COLUMN DRYS IN
SITUATIONS LIKE THIS. MILD DAY AHEAD WITH TMPS 60-65 MOST AREAS...
REMAINING IN THE 50S ERN SHORE AREAS. NO WND ADVSRY XPCT TDY...BUT
IMPRESSIVE LL JET TO THE TUNE OF 60+ KTS BEHIND SCND S/W MOVG E
ACROSS PA WILL RESULT IN IT BCMG WNDY WITH W WNDS AVGG 15-30 MPH
MOST AREAS AFTR 18Z...GUSTY TO 35 MPH CSTL AREAS.

STRNG SUBSIDENCE LEADS TO VRY DRY AIRMASS TONIGHT THRU ERLY SAT.
GSTY WNDS CONT TONITE AS SYSTM DEEPENS OFF THE NE COAST TONITE AND
FRI. CAA DROPS TMPS BACK TO BTWN 30-40 TONITE. DESPITE NRLY FULL SUN...
TMPS ON FRI IN THE 40S N TO 50 S. WNDS DMNSH FRI NITE ALLOWING
TMPS TO DROP WELL INTO 20S...SOME TEENS PSBL IN NRMLLY COLDER SPOTS.
TMPS BACK UP TO NR NRML SAT WITH READINGS IN THE 40S TO L50S.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

LOW PRS THEN EJECTS NE OUT OF NATIONS MID SCTNS SAT TO NR CHICAGO
SUN THEN INTO GT LAKES BY MON. SCNDRY AREA OF LOW PRS PROGGED TO
DVLP ACROSS MID ATLNTC SUN THEN LIFT NE TO A PSN NR CAPE COD MON.
GFS MUCH MORE AGRESSIVE WITH INCRG MSTR ACROSS RGN SAT NITE THAN
NAM. MEANWHILE...HIGH PRS ACROSS TO THE NE WILL CREATE A MINI-
WEDGE SITN SAT NITE B4 WAA KICKS IN AHEAD OF MAIN FRNTL BNDRY. A
MODEL BLEND OF MOVMNT WITH THIS SYSTM WUD INCRS CHC FOR POPS
ACROSS WRN CNTYS LATE SAT NITE. MODEL THICKNESS SCHEMES SPRT A FEW
HRS OF MIXED RAIN/SNOW ACROSS XTREME NRN CNTYS ARND 12Z SUN B4
CHANGING TO RAIN. WONT TRY TO GET FANCY THIS FAR OUT...SO HAVE
ADDED A LOW CHC MIXED RAIN/SNOW TO LOUISA/FLUVANNA/CAROLINA CNTYS
FOR NOW. LATER SHIFTS CAN ANALYZE THIS BETTER...BUT WOULDNT BE
SURPRISED IF LOW TMPS SAT NITE OCCURRED ARND MIDNITE WITH SLOWLY
RISING TMPS BY 12Z SUN. SUN APPEARS TO BE A WET DAY WITH TMPS IN
THE M40S TO M50S. WENT AHEAD AND INCRSD TO LIKELY POPS ACROSS WRN
HALF OF FA. REST OF FCST LEFT UNCHANGED.

AVIATION...
BIGGEST ISSUES ON THE AVIATION SCENE TODAY ARE SCATTERED
SHOWERS/PSBL TSTMS THIS MORNING...AND STG WINDS AFTER 18Z. THINK TAF
SITES WILL BECOME VFR AFTER 15Z...AND REMAIN THAT WAY THE REMAINDER
OF THE PERIOD. COULD BE SOME BRIEF IFR THIS MORNING WITH SCTD
SHOWERS/TSTMS/BR. WINDS INCRS SIGNIFICANTLY FROM MID AFTERNOON
ON...WITH MOST TAF SITES LIKELY TO RECEIVE GUSTS NEAR OR JUST ABOVE
30 KT. WINDS WILL DIMINISH A BIT INLAND OVERNIGHT...BUT REMAIN STG
THROUGH MUCH OF THE NIGHT NEAR THE BAY/COAST.

MARINE...
RAISING GALE WARNINGS EVERYWHERE WITH THIS PACKAGE. ALTHO WINDS FOR
THE FIRST HALF OF THE DAY WILL BE RELATIVELY LIGHT...WINDS WILL
INCRS SIGNIFICANTLY DURING THE MID AFTERNOON HOURS ON THE BAY...AND
AROUND SUNSET ON THE COASTAL WATERS/SOUND. COULD SEE SOME SUSTAINED
GALE FORCE WINDS FOR A COUPLE HOURS AFTER CD FRONTAL PASSAGE...BUT
THINK SUSTAINED WINDS WILL GENERALLY BE BELOW GALE FORCE...WITH
GUSTS AT OR ABOVE GALE FORCE. GUSTS AT OR ABOVE 40KT PSBL ON THE
COASTAL WATERS THROUGH EARLY FRIDAY MORNING AT LEAST. WINDS WILL
SLOWLY LET UP BY LATE FRIDAY AFTERNOON...BUT NOT DROP BELOW SCA
CRITERIA UNTIL LATE SATURDAY/SATURDAY EVENING.

FIRE WEATHER...
STRONG WINDS AND RELATIVELY DRY AIR COULD CAUSE SOME ISOLATED
PROBLEMS LATE THIS AFTERNOON INTO SATURDAY. HOWEVER... AIRMASS THIS
TIME AROUND NOT AS DRY AS PREVIOUS AIRMASSES...SO NO FIRE WEATHER
WATCH/WARNING AT THIS POINT. HOWEVER...WILL NEED TO BE MONITORED
CLOSELY FOR POSSIBLE SHORTER FUSED WARNING...SHOULD DEW POINTS DROP
MUCH BELOW CURRENT ANTICIPATED VALUES.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST FRIDAY FOR ANZ630>632.

     GALE WARNING FROM 5 PM THIS AFTERNOON TO 6 PM EST FRIDAY FOR
     ANZ633-654-656-658.

     GALE WARNING FROM 5 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     ANZ650-652.

&&

SHORT TERM...25
Hazardous weather outlook, Feb 22, 4:32 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 AM EST THU FEB 22 2007

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-230945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
432 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON. WEST WINDS
WILL AVERAGE BETWEEN 20 TO 30 MPH WITH A FEW GUSTS TO NEAR 40 MPH
LATER TODAY AND INTO TONIGHT. SEE WBC SPSAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

GUSTY WINDS WILL CONTINUE ACROSS THE AREA FRIDAY BEFORE DIMINISHING
LATE IN THE DAY. THE NEXT CHANCE FOR PRECIPITATION WILL BE SUNDAY
AND SUNDAY NIGHT AS A SOAKING RAIN IS EXPECTED TO MOVE ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>633-650-652-654-656-658-670-230945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
432 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.

.DAY ONE...TODAY AND TONIGHT...

GALE WARNING ARE IN EFFECT THIS AFTERNOON THROUGH TONIGHT FOR ALL
MARINE AREAS. TIDES WILL RUN BETWEEN ONE AND ONE AND A HALF FEET
BELOW NORMAL. SEE WBCCWFAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

GALE WARNINGS AND BELOW NORMAL TIDES CONTINUE ACROSS THE MARINE
AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:57 AM ESTMarine Weather StatementAKQ167 days

Nearby

Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Wind Advisories in Maryland, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.